MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Seroma (2069); Hernia (2240); Insufficient Information (4580)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio mesh (device #2).An additional emdr was submitted to represent the bard flat mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard mesh (bard flat mesh) and bard/davol ventrio on (b)(6) 2018 and/or (b)(6) 2019.As reported the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio mesh (device # 2).An additional emdr was submitted to represent the bard flat mesh (device # 1).Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.This supplemental emdr represents the bard/davol - ventrio mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol - bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard mesh (bard flat mesh) and bard/davol ventrio on (b)(6) 2018 and/or (b)(6) 2019.As reported the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2018 ¿ patient was diagnosed with symptomatic ectopic endometrioma of right rectus abdomen thereby underwent open repair with implant of bard flat mesh (device 1).Per operative notes, ¿ rectus abdominis musculature fascia was resected and abdominal wall defect was reconstructed with bard flat mesh (device 1) tacked and sutured.¿ on (b)(6) 2019 ¿ patient was diagnosed with incisional hernia and pain thereby underwent open repair with removal of mesh (device 1) and implant of ventrio mesh (device 2).Per operative notes, ¿ the mesh (device 1) was noted free floating in the subcutaneous tissue attached to scar tissues.The mesh with adhesions (device 1) were removed.The hernia sac was dissected and seroma was drained.The fascial defect was repaired with ventrio mesh (device 2) and sutures.¿ on (b)(6) 2020 - patient was diagnosed with recurrent incisional hernia and pain thereby underwent open repair with implant of ventrio mesh (device 3).Per operative notes, ¿ the seroma surrounding the scar tissues was again noted and drained.Adhesions between omentum and mesh (device 2) was removed.The mesh (device 2) was intact with good quality and defect was closed with sutures and ventrio mesh (device 3) was placed.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13204844
Report Number1213643-2022-90111
Device Sequence Number14593604
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394(17)200728(10)HUBN0480
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number0010212
Device Lot NumberHUBN0480
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age39 YR
Patient SexFemale
Patient Weight227 KG